Alert archive / North Carolina / Frost Advisories in 2005
Frost Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Nov 11, 2005, 3:40 AM EST for 7 counties in North Carolina. It took effect at Nov 12, 2005, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 12, 2005, 3:00 AM EST
- Expired
- Nov 12, 2005, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 110840 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 340 AM EST FRI NOV 11 2005 ...AREAS OF FROST AND SUB FREEZING TEMPERATURES EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE TONIGHT AND EARLY SATURDAY... .HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT. THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY SATURDAY MORNING IN THE NORTHERN COASTAL PLAIN...AND INTO THE LOWER AND MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN SANDHILLS. NCZ011-027-028-043-112100- /O.NEW.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 340 AM EST FRI NOV 11 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO NEAR OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ042-077-078-085-086-088-089-112100- /O.NEW.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/ JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 340 AM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE REGION LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WSS/PWB
4 follow-up statements
000 WWUS72 KRAH 111457 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 957 AM EST FRI NOV 11 2005 ...AREAS OF FROST AND SUB FREEZING TEMPERATURES EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE TONIGHT AND EARLY SATURDAY... .HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT. THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY SATURDAY MORNING IN THE NORTHERN COASTAL PLAIN...AND INTO THE LOWER AND MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN SANDHILLS. NCZ011-027-028-043-112300- /O.CON.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 957 AM EST FRI NOV 11 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO NEAR OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ042-077-078-085-086-088-089-112300- /O.CON.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/ JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 957 AM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE REGION LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KRAH 111950 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EST FRI NOV 11 2005 ...AREAS OF FROST AND SUB FREEZING TEMPERATURES AR EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS LATE TONIGHT AND EARLY SATURDAY... .HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT. THE COOL AIR IN PLACE ALONG WITH CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO NEAR 30 DEGREES BY DAYBREAK SATURDAY MORNING IN THE NORTHERN AND CENTRAL COASTAL PLAIN...AND INTO THE LOWER AND MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN SANDHILLS. NCZ042-077-078-120930- /O.UPG.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/ /O.EXA.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/ JOHNSTON-HARNETT-WAYNE- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO 250 PM EST FRI NOV 11 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY MORNING. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL TO BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ011-027-028-043-120930- /O.CON.KRAH.FZ.W.0001.051112T0800Z-051112T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 250 PM EST FRI NOV 11 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL FALL BELOW FREEZING FOR SEVERAL HOURS. THESE COLD CONDITIONS WILL BE HARMFUL TO SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ085-086-088-089-120930- /O.CON.KRAH.FR.Y.0004.051112T0800Z-051112T1300Z/ SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 250 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S ACROSS THE REGION LATE TONIGHT AND EARLY SATURDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RA
000 WWUS72 KRAH 120911 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 411 AM EST SAT NOV 12 2005 ...AREAS OF FROST AND SUB FREEZING TEMPERATURES AR EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND THE EASTERN SANDHILLS THROUGH 800 AM... .TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S BY DAYBREAK IN THE NORTHERN AND CENTRAL COASTAL PLAIN...AND INTO THE LOWER AND MID 30S OVER THE REMAINDER OF THE COASTAL PLAIN AND EASTERN SANDHILLS. NCZ011-027-028-042-043-077-078-121300- /O.CON.KRAH.FZ.W.0001.000000T0000Z-051112T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO 411 AM EST SAT NOV 12 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ085-086-088-089-121300- /O.CON.KRAH.FR.Y.0004.000000T0000Z-051112T1300Z/ SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 411 AM EST SAT NOV 12 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ PWB
000 WWUS72 KRAH 121312 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 812 AM EST SAT NOV 12 2005 ...FROST AND FREEZE WARNINGS ARE NO LONGER IN EFFECT... NCZ011-027-028-042-043-077-078-121415- /O.EXP.KRAH.FZ.W.0001.000000T0000Z-051112T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO 812 AM EST SAT NOV 12 2005 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ NCZ085-086-088-089-121415- /O.EXP.KRAH.FR.Y.0004.000000T0000Z-051112T1300Z/ SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 812 AM EST SAT NOV 12 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 3:00 AM EST, 40 minutes earlier.
Area forecast discussion, Nov 11, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 AM EST FRI NOV 11 2005 .SHORT TERM (TODAY THROUGH SUNDAY)... TRANQUIL WEATHER PATTERN THROUGH SUNDAY AS HIGH PRESSURE NEAR SURFACE AND ALOFT MAJOR INFLUENCE ON SENSIBLE WEATHER. FOR TODAY...HIGH PRESSURE BUILDS THEN SETTLES OVER AREA BY 00Z. MODEL LOW LEVEL THICKNESSES HAVE BEEN TRENDING WARMER. USING ADIABATIC CORRECTION SUGGEST MAX TEMPS MID 60S. THIS SEEMS A CATEGORY TOO WARM MOST LOCALES. WENT FAIRLY CLOSE TO MAV GUIDANCE. HIGHS 59-63. TONIGHT...SURFACE HIGH OVERHEAD. MOS GUIDANCE APPEARS TOO WARM BY AT LEAST A CATEGORY. POTENTIAL FOR PATCHY CIRRUS TO FILTER OVERHEAD BUT BELIEVE THAT CIRRUS WILL BE PATCHY/THIN ENOUGH TO HAVE LIMITED INFLUENCE ON TEMPS. WILL GO WITH A FREEZE WARNING FOR THE NORTHERN COASTAL PLAIN AND A FROST ADVISORY FOR REMAINDER OF COASTAL PLAIN AND EASTERN SANDHILLS. LOWS 30-35. SAT/SAT NIGHT...SURFACE HIGH SHIFTS EAST WHILE UPPER RIDGE AXIS MAINTAINS POSITION OVERHEAD. NOTICEABLY WARMER SAT AFTERNOON. THICKNESSES WARM 10-14M FROM FRI AFTERNOON. THUS MAX TEMPS SHOULD WARM AT LEAST A CATEGORY FROM HIGHS EXPECTED TODAY. NOT AS CHILLY SATURDAY NIGHT AS AIRMASS UNDERGOES MODIFICATION. SUNDAY...QUITE PLEASANT FOR MID NOVEMBER...MAINLY CLEAR SKIES WIN THE MORNING WILL GRADUALLY GIVE WAY TO VARYING LAYERS OF CLOUDS...MORE SO IN THE WEST VERSUS EAST. SLY FLOW AND AMPLE SUNSHINE THROUGH EARLY/MID AFTERNOON SHOULD WARM TEMPS TO LEVELS ABOUT 4-7 DEGREE ABOVE NORMAL. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... MODEL GUIDANCE IN BETTER AGREEMENT CONCERNING TIMING OF NEXT SYSTEM. APPEARS BEST RAIN CHANCES WILL BE PRE DAWN HOURS MON INTO MON MORNING. SURFACE FRONT BECOMES DIFFUSE BY MONDAY NIGHT. AIRMASS REMAINS MARGINALLY MOIST MON NIGHT INTO TUE. STILL DIFFERENCES IN TIMING ON NEXT FRONTAL SYSTEM WITH GFS ABOUT 24 HOURS FASTER THAN ECMWF. WILL LET DAY SHIFT HASH OUT DIFFERENCES IN TUE-THU TIME FRAME. && .AVIATION... VFR EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER NORTH CAROLINA. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FOR NCZ011-027-028-043 FROM 3 AM SATURDAY TO 8 AM SATURDAY. FROST ADVISORY FOR NCZ042-077-078-085-086-088-089 FROM 3 AM SATURDAY TO 8 AM SATURDAY. && SHORT TERM...WSS LONG TERM...WSS AVIATION...BADGETT
Hazardous weather outlook, Nov 10, 4:52 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 452 AM EST THU NOV 10 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 452 AM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT BREEZY NORTHWEST WINDS WILL FREQUENTLY GUSTS BETWEEN 20 AND 30 MPH TODAY. THESE WINDS ALONG WITH LOWERING DEWPOINTS MAY ENHANCE THE POTENTIAL FOR BRUSH AND/OR GRASS FIRES ACROSS THE REGION TODAY. THE WINDS SHOULD SUBSIDE BY SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:40 AM EST | Freeze Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 28 hr |
Nearby
Frost Advisories in North Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.